Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child given taxim o dry syrup for fever and vomiting. Having sound sleep. What is safe dosage?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2001
Answered : 1444 Questions
Question
Hi I gave 3 ml of taxim o dry syrup to my 7 months old baby as prescribed, he was suffering from fever & vomiting for past 3 days, apart from mephtal p for fever. After giving him the dose he is really having very sound sleep for past 3 hours. Is the dose correct. Thanks XXXXX
Posted Sun, 8 Dec 2013 in General Health
 
 
Answered by Dr. Synthyia Bhagat 1 hour later
Brief Answer: relax. Detailed Answer: Hi XXXXXXX Thanks for your query. I understand your concern. Relax,there is nothing to worry. Taxim o is brand of cefixime and dose is 8 to 10 mg/ kg in two divided doses. 3.5ml is adequate dose. Hope I have answered your query,let me know if you have any further question. Wishing your baby good health. God bless...
Above answer was peer-reviewed by
 
Follow-up: Child given taxim o dry syrup for fever and vomiting. Having sound sleep. What is safe dosage? 36 hours later
My 7 month old baby had fever and vomiting. After giving taxim o twice, he did not get fever at all... But suddenly he got some red rash on his neck last night and now his all the face, neck, back is full of red rash... Is this side effect of antibiotic of the taxim o? Or it is some other allergic rash..? Or it is cause of heat in the body as he is taking meftal, wikoril and domstal for last 5 days? Is that rash causing any irriation as he cudnt sleep properly in the night...was crying a lot What should be done now to reduce the rash??
 
 
Answered by Dr. Synthyia Bhagat 13 minutes later
Brief Answer: hi Detailed Answer: Thanks for your follow up Rash due to any medicine usually comes immediately after it. It is most likely due to some allergy. If respiratory symptoms are better, he is afebrile and you have given taxum for 5 days you should stop medication. Apply calamine 2 to 3 times a day. Give benadryl 2times a day. In case symptoms persist get him examined by pediatrician as physical examination will be needed. Hope this helps. Take care.
Above answer was peer-reviewed by
 
Follow-up: Child given taxim o dry syrup for fever and vomiting. Having sound sleep. What is safe dosage? 1 hour later
Hey thanks for immediate response, i did not gave him taxim o dry syrup for 5 days, i gave him only for 1 day ( 2 dose of 3ml), the last dose i gave him yesterday morning and the rashes have started coming from yesterday evening, since yesterday morning i did not gave him any mediacation as he have no fever. The rashes have increased since yesterday. (Pls find the attached pic in earlier question). So my question is can only 2 dose of taxim o dry syrup of 3 ml each in total can cause these rashes ? Or it is some thing else & i shud get him examined by pediatrician. Thank XXXXX
 
 
Answered by Dr. Synthyia Bhagat 23 minutes later
Brief Answer: Hi XXXXXXX Detailed Answer: Thanks again. Yes it could be drug rash as well. But as I said physical examination will be required to differentiate it from viral exanthem. As I mentioned earlier apply calamine and give antiallergic. Wait for 24 hours and in case it increases get him examined. Take care. God bless...
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,  
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor